MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 2.7MM SHORT DRILL {} BIT W/QC; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. 2.7MM SHORT DRILL {} BIT W/QC; PLATE, FIXATION, BONE
Catalog Number 71173502
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/29/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the surgeon was performing the procedure and during the drilling, the drill bit broke inside of the patient's tibia.Postoperative fluoro and x-rays show the retained broken drill bit.
 
Event or Problem Description
This event occurred during an open reduction internal fixation with fluoroscopic-aided.Surgeon does not believe that a revision surgery is needed.

Brand Name
2.7MM SHORT DRILL {} BIT W/QC
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key6849214
Report Number1020279-2017-00718
Device Sequence Number65294
Product Code HRS
UDI-Device Identifier03596010519702
UDI-Public03596010519702
Combination Product (Y/N)N
PMA/510(K) Number
K123055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/29/2023
Device Catalogue Number71173502
Device Lot Number13KM23793
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2017
Initial Date Received by Manufacturer 08/29/2017
Supplement Date Received by Manufacturer08/29/2017
08/29/2017
08/29/2017
08/29/2017
Initial Report FDA Received Date09/07/2017
Supplement Report FDA Received Date09/14/2017
09/21/2017
10/23/2017
11/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age30 YR
Patient Weight82